MAUDE Adverse Event Report: ZIMMER DENTAL IMP,TSV,4.1,16,MTX,MG; DENTAL IMPLANT

ZIMMER DENTAL IMP,TSV,4.1,16,MTX,MG; DENTAL IMPLANT
Model Number TSVT4B16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient id not provided.Patient weight not provided.
 
Event or Problem Description
It was reported that at time of implant placement, patient bit down on handpiece causing a lack of primary stability.Patient will return for a new implant.
 
Additional Manufacturer Narrative
Product evaluation: one tapered screw-vent implant and mount was returned for investigation.Visual evaluation of the as returned products identified bone/blood residue around the external threads due to usage but no apparent signs of malfunction.The device could not be functionally tested for the reported events/failure (inability to place and bone fracture).However, measurements of the implant were taken using a caliper (id: (b)(6); cal due: (b)(6) 2022).Through dimensional analysis and comparison to drawings, the devices were determined to be within design specifications.Pre-existing patient condition noted on the per was moderate bone density ¿ type ii.X-ray & picture evaluation: x-ray or picture images were not provided.Therefore, the reported event could not be verified.Review of appropriate documentation: per the applicable ifu, it is stated that improper techniques can cause bone loss, patient injury, pain and implant failure.Dhr review: dhr review for the lot had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lots were inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number for similar events (complaint category keywords: medical: unable to place implant into osteotomy & bone fracture) and 1 other complaint was identified under (b)(4).Post market trending review: october post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information and dimensional analysis, device malfunction did not occur.Additionally, the reported events could not be verified since they are medical conditions and no x-ray or pictorial evidence was available (patient anatomical condition and details of events were unknown).Sections updated: b4: date of this report.G3: date additional information/investigation results were received.G6: type of report and follow up number.H2: follow up type.H3: device evaluated.H6: adverse event problem codes.H10: manufacturer's narrative.Section corrected: b5: event description (to include report of bone fracture).
 
Event or Problem Description
It was reported that at time of implant placement, patient bit down on handpiece causing a lack of primary stability and a bone fracture.Patient will return for a new implant.

Brand Name
IMP,TSV,4.1,16,MTX,MG
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12406895
Report Number0002023141-2021-02386
Device Sequence Number5292695
Product Code DZE
UDI-Device Identifier00889024019850
UDI-Public(01)00889024019850(17)251124(10)1240768
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberTSVT4B16
Device Catalogue NumberTSVT4B16
Device Lot Number1240768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale